Soft Computing

, Volume 21, Issue 23, pp 6963–6982 | Cite as

On derived algebras and subvarieties of implication zroupoids

  • Juan M. Cornejo
  • Hanamantagouda P. Sankappanavar
Foundations

Abstract

In 2012, the second author introduced and studied in Sankappanavar (Sci Math Jpn 75(1):21–50, 2012) the variety \({\mathcal {I}}\) of algebras, called implication zroupoids, that generalize De Morgan algebras. An algebra \({\mathbf {A}} = \langle A, \rightarrow , 0 \rangle \), where \(\rightarrow \) is binary and 0 is a constant, is called an implication zroupoid (\({\mathcal {I}}\)-zroupoid, for short) if \({\mathbf {A}}\) satisfies: \((x \rightarrow y) \rightarrow z \approx [(z' \rightarrow x) \rightarrow (y \rightarrow z)']'\) and \( 0'' \approx 0\), where \(x' : = x \rightarrow 0\). The present authors devoted the papers, Cornejo and Sankappanavar (Alegbra Univers, 2016a; Stud Log 104(3):417–453, 2016b. doi:10.1007/s11225-015-9646-8; and Soft Comput: 20:3139–3151, 2016c. doi:10.1007/s00500-015-1950-8), to the investigation of the structure of the lattice of subvarieties of \({\mathcal {I}}\), and to making further contributions to the theory of implication zroupoids. This paper investigates the structure of the derived algebras \(\mathbf {A^{m}} := \langle A, \wedge , 0 \rangle \) and \(\mathbf {A^{mj}} :=\langle A, \wedge , \vee , 0 \rangle \) of \({\mathbf {A}} \in {\mathcal {I}}\), where \(x \wedge y := (x \rightarrow y')'\) and \(x \vee y := (x' \wedge y')'\), as well as the lattice of subvarieties of \({\mathcal {I}}\). The varieties \({\mathcal {I}}_{2,0}\), \({{\mathcal {R}}}{{\mathcal {D}}}\), \(\mathcal {SRD}\), \({\mathcal {C}}\), \({{\mathcal {C}}}{{\mathcal {P}}}\), \({\mathcal {A}}\), \({{\mathcal {M}}}{{\mathcal {C}}}\), and \(\mathcal {CLD}\) are defined relative to \({\mathcal {I}}\), respectively, by: (I\(_{2,0}\)) \(x'' \approx x\), (RD) \((x \rightarrow y) \rightarrow z \approx (x \rightarrow z) \rightarrow (y \rightarrow z)\), (SRD) \((x \rightarrow y) \rightarrow z \approx (z \rightarrow x) \rightarrow (y \rightarrow z)\), (C) \( x \rightarrow y \approx y \rightarrow x\), (CP) \( x \rightarrow y' \approx y \rightarrow x'\), (A) \((x \rightarrow y) \rightarrow z \approx x \rightarrow (y \rightarrow z)\), (MC) \(x \wedge y \approx y \wedge x\), (CLD) \(x \rightarrow (y \rightarrow z) \approx (x \rightarrow z) \rightarrow (y \rightarrow x)\). The purpose of this paper is two-fold. Firstly, we show that, for each \({\mathbf {A}} \in {\mathcal {I}}\), \({\mathbf {A}}^{\mathbf {m}}\) is a semigroup. From this result, we deduce that, for \({\mathbf {A}} \in {\mathcal {I}}_{2,0} \cap {{\mathcal {M}}}{{\mathcal {C}}}\), the derived algebra \(\mathbf {A^{mj}}\) is a distributive bisemilattice and is also a Birkhoff system. Secondly, we show that \(\mathcal {CLD} \subset \mathcal {SRD} \subset {{\mathcal {R}}}{{\mathcal {D}}}\) and \({\mathcal {C}} \subset \ {{\mathcal {C}}}{{\mathcal {P}}} \cap {\mathcal {A}} \cap {{\mathcal {M}}}{{\mathcal {C}}} \cap \mathcal {CLD}\), both of which are much stronger results than were announced in Sankappanavar (Sci Math Jpn 75(1):21–50, 2012).

Keywords

Implication zroupoid Derived algebras Distributive bisemilattice Birkhoff system Subvarieties Left distributive law Right distributive law Semigroup 

References

  1. Balbes R, Dwinger PH (1974) Distributive lattices. University of Missouri Press, ColumbiaMATHGoogle Scholar
  2. Bernstein BA (1934) A set of four postulates for Boolean algebras in terms of the implicative operation. Trans Am Math Soc 36:876–884MATHMathSciNetGoogle Scholar
  3. Burris S, Sankappanavar HP (1981) A course in universal algebra. Springer, New York. The free, corrected version (2012) is available online as a PDF file at http://www.math.uwaterloo.ca/~snburris
  4. Cornejo JM, Sankappanavar HP (2016a) On implicator groupoids. Algebra Univers (to appear)Google Scholar
  5. Cornejo JM, Sankappanavar HP (2016b) Order in implication zroupoids. Stud Log 104(3):417–453. doi:10.1007/s11225-015-9646-8
  6. Cornejo JM, Sankappanavar HP (2016c) Semisimple varieties of implication zroupoids. Soft Comput 20:3139–3151. doi:10.1007/s00500-015-1950-8
  7. Cornejo JM, Sankappanavar HP (2016d) Symmetric implication zroupoids and Bol-Moufang identities (submitted for publication)Google Scholar
  8. Cornejo JM, Sankappanavar HP (2016e) Varieties of implication zroupoids (in preparation)Google Scholar
  9. McCune W (2005–2010) Prover9 and Mace4. http://www.cs.unm.edu/mccune/prover9/
  10. Plonka J (1967) On distributive quasilattices. Fund Math 60:191–200CrossRefMATHMathSciNetGoogle Scholar
  11. Rasiowa H (1974) An algebraic approach to non-classical logics. North-Holland, AmsterdamMATHGoogle Scholar
  12. Sankappanavar HP (2012) De Morgan algebras: new perspectives and applications. Sci Math Jpn 75(1):21–50MATHMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2016

Authors and Affiliations

  • Juan M. Cornejo
    • 1
  • Hanamantagouda P. Sankappanavar
    • 2
  1. 1.INMABB - CONICET, Departamento de MatemáticaUniversidad Nacional del SurBahía BlancaArgentina
  2. 2.Department of MathematicsState University of New YorkNew PaltzUSA

Personalised recommendations